MAUDE Adverse Event Report: ST. JUDE MEDICAL ULTIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ULTIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 407845
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During insertion to the femoral artery, the ultimum hemostasis introducer became kinked.Due to the kink, the wire was lost in the artery.Before a new attempt, the artery had to be compressed and there was a 15 minute delay.After compression, a new puncture was made.In order to avoid another kink, 3 other introducers were used to dilate the artery.
 
Additional Manufacturer Narrative
Product evaluation: the reported event of the introducer kink and "the wire was lost in the artery" could not be confirmed.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.The ultimum hemostasis introducer sheath instruction for use (ifu) states that the user should advance the dilator/sheath assembly with a twisting motion to avoid damage to the sheath or vessel.The ultimum hemostasis introducer sheath instruction for use (ifu) cautions that individual patient anatomy and physician technique may require procedural variations.

Brand Name
ULTIMUM HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key7887325
Report Number3005334138-2018-00324
Device Sequence Number1909063
Product Code DYB
UDI-Device Identifier05414734011075
UDI-Public05414734011075
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K001346
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number407845
Device Catalogue Number407845
Device Lot Number6401050
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;